Thunderstorm Wind, St. Johns
- When
- July 10, 6:15 PM EST
- Where
- St. Johns County, 5 mi N of Picolata
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.983, -81.600
Several large trees down at foot of Shands Bridge.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 2:30 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT THU JUL 10 2003 WILL CONTINUE PERSISTENCE IN THE FORECAST THROUGH FRIDAY. WILL SEE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IN ASSOCIATION WITH ACTIVE WEST COAST SEABREEZE WITH MOST ACTIVITY NEAR THE I-95 CORRIDOR LATE IN THE DAY. PWATS DROP A LITTLE IN GEORGIA FRIDAY. WILL GO 30 PCT THERE AND 40 PCT ELSEWHERE. WILL GO ABOVE CLIMO POPS THIS WEEKEND AS COLD FRONT APPROACHES. FRONT WILL MOVE INTO SOUTHEAST GEORGIA SATURDAY AND STALL OUT OVER NE FL SUNDAY. SHOULD SEE AN INCREASE IN COVERAGE IN STORMS MOST AREAS BY SUNDAY. WILL MENTION HEAT INDICES FOR ONE MORE DAY ON FRIDAY...THEN SHOULD SEE THEM DROP BELOW 100 OVER THE WEEKEND AS A RESULT OF LOWER TEMPS FROM INCREASED CLOUD COVER. EXTENDED...HIGH PRESSURE SURFACE/ALOFT BUILDS IN FROM THE WESTERN ATLANTIC. THE LOW LEVEL RIDGE STAYS NORTH OF THE CWA THROUGH WEDNESDAY...THEN BEGINS TO MOVE SOUTH AGAIN THURSDAY. WILL GENERALLY SEE A LOW LEVEL SOUTH OR SOUTHEAST WIND WITH NEAR CLIMO TEMPS/POPS EACH DAY. MARINE...12Z MODEL RUNS AND 00Z ENSEMBLE ARE SUPPORTING SCEC CAUTION CRITERIA DEVELOPING OVERNIGHT ACRS THE OFSHR GA WTRS...AS THE NOCTURNAL SURGE SHUD KICK WINDS UP TO 15-20 KTS OUT OF THE S/SW...BEFORE DMSHG ARND SUNRISE. A SIMILAR SITUATION EXISTS FOR FRI NGT AS WELL...BUT IS NOT SUPPORTED BY ALL MODELS. OTRW...AFTER FRONT WASHES OUT OVER THE WEEKEND...WINDS 10-15 KTS OR LESS AND SEAS 3-4FT OR LESS THROUGH THE MID OF NXT WEEK. FIRE WX...NO HEADLINES. .PRELIMINARY POINT TEMPS/POPS... AMG 72 93 73 91 / 20 30 20 50 SSI 76 90 76 88 / 20 30 20 40 JAX 73 93 74 90 / 20 40 30 40 SGJ 75 90 77 88 / 20 30 30 40 GNV 71 93 72 91 / 20 40 20 40 OCF 71 92 72 91 / 30 40 20 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. PP/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-102100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1212 PM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON... HIGH TEMPERATURES ARE EXPECTED TO CLIMB TO THE MID 90S IN MOST AREAS AGAIN THIS AFTERNOON. THESE TEMPERATURES WHEN COMBINED WITH THE RELATIVE HUMIDITIES WILL FEEL LIKE IT IS NEAR 105 DEGREES. PERSONS WHO WORK OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO REST AND REPLENISH FLUIDS. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP THIS AFTERNOON AND MOVE SLOWLY NORTHEAST. THE MAIN CONCERNS FROM THESE STORMS WILL BE WILL BE DEADLY CLOUD TO GROUND LIGHTNING ...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINS. THE STORMS MAY ALSO BE ACCOMPANIED BY HAIL ACROSS NORTH CENTRAL FLORIDA WHERE DRY AIR ALOFT THERE MAY HELP ENHANCE THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL APPROACH SOUTHEAST GEORGIA SATURDAY AND THEN WEAKEN OVER NORTHEAST FLORIDA SUNDAY. SCATTERED STRONG THUNDERSTORMS... MAINLY DURING THE AFTERNOON...ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/JH
FLZ040-102045- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT THU JUL 10 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF OCALA AIRPORT...OR ABOUT 4 MILES SOUTHWEST OF OCALA...MOVING NORTHEAST AT 5 TO 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS... OCALA AIRPORT...BELLEVIEW...OCALA...SILVER SPRINGS SHORES... SPARR...LOWELL AND BURBANK THROUGH 445 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SANDRIK
FLZ030-031-036-102045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 PM EDT THU JUL 10 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEAST ALACHUA COUNTY...AS WELL AS BRADFORD AND UNION COUNTIES FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF WORTHINGTON SPRINGS TO 6 MILES WEST OF WALDO TO ROCHELLE...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF WORTHINGTON SPRINGS TO 9 MILES NORTH OF GAINESVILLE TO 10 MILES SOUTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 15 TO 20 MPH. THIS LINE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WORTHINGTON SPRINGS...ROCHELLE...NEWNANS LAKE...GROVE PARK...DUKES... BROOKER...WALDO AND ORANGE HEIGHTS THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SANDRIK
FLZ030-031-102130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT THU JUL 10 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN EXTENDED FOR BRADFORD AND UNION COUNTIES FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF DUKES TO 9 MILES SOUTH OF HAMPTON......MOVING NORTHEAST AT 10 TO 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DUKES...SAMPSON...NEW RIVER...LAKE BUTLER...HAMPTON...JOHNSTOWN...STARKE AND RAIFORD THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SANDRIK
FLZ032-102215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT THU JUL 10 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF MIDDLEBURG TO 12 MILES SOUTH OF PENNEY FARMS...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF ORANGE PARK TO 12 MILES NORTH OF PALATKA...MOVING NORTHEAST AT 10 TO1 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...ASBURY LAKE...DOCTORS INLET...BELLAIR-MEADOWBROOK TERRACE...GREEN COVE SPRINGS AND ORANGE PARK THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SANDRIK
FLZ025-032-033-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 PM EDT THU JUL 10 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL...ST JOHNS AND EASTERN CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF NORMANDY TO 2 MILES NORTH OF GREEN COVE SPRINGS TO 16 MILES SOUTHWEST OF PICOLATA...MOVING NORTHEAST AT 10 TO 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SWITZERLAND...ORANGE PARK...NORMANDY...JACKSONVILLE HEIGHTS...GREEN COVE SPRINGS...BELLAIR-MEADOWBROOK TERRACE...ORTEGA AND MANDARIN THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SANDRIK
FLZ024-025-102330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 657 PM EDT THU JUL 10 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND NASSAU COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 730 PM... AT 657 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL... OCEANWAY...YULEE...FERNANDINA BEACH AND AMELIA CITY THROUGH 730 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE AND EXCESSIVE LIGHTNING. TRABERT
The Jacksonville radar (KJAX), 57 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down at foot of Shands Bridge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359738.